Does Vitamin D (supplement form) give you a bad stomach ache?

Two Peas is Closing
Click here to visit our final product sale. Click here to visit our FAQ page regarding the closing of Two Peas.

Posted 3/7/2010 by mirabelleswalker in NSBR Board
 

mirabelleswalker
My president has 6-pack abs.

PeaNut 175,521
November 2004
Posts: 11,718
Layouts: 14
Loc: Here today, gone to Morocco.

Posted: 3/7/2010 2:07:06 PM
I have been waking up with the worst pains in my stomach (upper abdomen) and I was starting to get really worried about it. I just realized that they coincide with my adding a vitamin D supplement before bedtime and am wondering if this is the cause. I'm not going to take it tonight and see how I feel in the morning, but just wondering if this might be the problem.



*Charlotte*
Word Nerd

PeaNut 92,142
June 2003
Posts: 8,539
Layouts: 39
Loc: Heading for the Wild, Wild West

Posted: 3/7/2010 2:08:12 PM
My Vitamin D says to take with meal. So yeah, it may be the cause of your stomach ache.



blueribbonmom
Mom to an OlymPEAc Gold Medalist

PeaNut 108,973
September 2003
Posts: 15,971
Layouts: 109
Loc: Searching for a SONIC!!!

Posted: 3/7/2010 2:58:32 PM
Try taking it in the morning with breakfast?

I take a large amount (50,000 units once a week) but I've never noticed that as a side effect. I take it at night. I've been taking it for months....


~~Cynthia~~


t.f.l. charter member #10 (finally, I am a perfect 10!!)

"To make the dream a reality you must step out in faith, confident in your strength and abilities and put one foot in front of the other until you reach your goal." -Me

flanz
Ancient Ancestor of Pea

PeaNut 211,902
June 2005
Posts: 6,054
Layouts: 2

Posted: 3/7/2010 3:11:46 PM
I take a 2,000 I.U. D3 in the morning right after a decent breakfast with no trouble. LOTS of vitamins and supplements make me nauseous if I don't take them with enough food...

scrapsuzy
ScraPEA Suzy the Purr-ple Pea

PeaNut 67,643
February 2003
Posts: 16,809
Layouts: 80
Loc: Peachtree City, GA

Posted: 3/7/2010 8:25:09 PM
Mine doesn't say anything about taking with meals (I take 5000 IU/day), but I do anyways, just because I take all my meds at the same time. I've had no stomach issues with it.


*******
Suzanne





UTPea
Pea All You Can Pea!

PeaNut 36,843
April 2002
Posts: 16,666
Layouts: 25

Posted: 3/7/2010 9:17:02 PM
No probs here either. My doctor instructed me to take my Vit. D supplement with lunch.

tmrsrpt
PEAce of Cake

PeaNut 162,605
August 2004
Posts: 4,297
Layouts: 108
Loc: Whatcom County in Washington

Posted: 3/7/2010 10:05:32 PM
i take 2,000 IUs as well... and i NEVER take it after 4 p.m....... doses of vitamins can keep you up at night! i try to take mine (along with iron and an allergy pill) after i've eaten lunch so my stomach doesn't get upset digesting just the pill(s).




visit me at www.tamstreasurebox.com/blog

momof3b1g
Ancient Ancestor of Pea

PeaNut 101,810
August 2003
Posts: 6,396
Layouts: 37
Loc: CRAZY TOWN

Posted: 3/7/2010 10:40:12 PM
The bottles say to be taken with a meal. I don't get a stomach ache but I have noticed when I take the ones made with cod liver oil I wake up in the am. Very achy. What kind are you taking? Are they the little gel ones or tablets? I have read online that some people get sick when taking the ones with cod liver oil.



simiesue
StuckOnPeas

PeaNut 21,852
September 2001
Posts: 2,791
Layouts: 0

Posted: 3/7/2010 11:52:00 PM
I take 2 50,000 IU's a week of vitamin D. I have not noticed any stomach issues.

mirabelleswalker
My president has 6-pack abs.

PeaNut 175,521
November 2004
Posts: 11,718
Layouts: 14
Loc: Here today, gone to Morocco.

Posted: 3/8/2010 12:33:52 AM
I'm taking one that I got at the drugstore. Nature Made? Something like that. Tablets, no cod liver oil.

I usually take my multivitamin at night because it makes me very nauseous. I added this one at the recommendation of my GYN. It is not nausea--it's a very sharp, unremitting pain. I took some Pepto, and it got about 80% better, but it's still hurting. I'm not going to take it tonight and will see how I feel tomorrow. If I feel better, I'll try taking it earlier with a meal.

Thanks to all for the input.



not2peased
Ancient Ancestor of Pea

PeaNut 260,865
May 2006
Posts: 13,518
Layouts: 0
Loc: Northeast

Posted: 3/8/2010 6:49:47 AM
I've been told that the tablets arent good-they aren't absorbed as well as the ones in or mixed with an oil. that might be part of the issue as well. I was told if you do take tablets take it with fish oil so that it can be absorbed


-Kerry


Let the refining and improving of your own life keep you so busy that you have little time to criticize others.

momof3b1g
Ancient Ancestor of Pea

PeaNut 101,810
August 2003
Posts: 6,396
Layouts: 37
Loc: CRAZY TOWN

Posted: 3/8/2010 7:53:21 AM
Kerry i hope not. I cannot take the ones with oil. I know others who switched and did fine. There Vit D levels still went up.



BOO!
Sunny Side Up!

PeaNut 52,709
October 2002
Posts: 20,615
Layouts: 95
Loc: watching Top Chef Canada

Posted: 3/8/2010 8:41:24 AM
It could be something else in the formulation. Try another type/brand if taking it with a meal doesn't help.


Lisa D.J.

Canon 7D:70-200mm f/2.8L:85mm f/1.8:60mm macro and PSCS5


UkSue
Ancient Ancestor of Pea

PeaNut 428,374
June 2009
Posts: 5,008
Layouts: 2
Loc: Greater London

Posted: 3/8/2010 9:04:40 AM
I as on Vit D with a hormone for osteoparosis and couldn't tolerate it-abdo pain and diarrhoea. I never knew whether it as the Vit D or the hormone that caused it though. I had to discontinue as it made my IBD worse (which is what caused my osteoparosis in the first place!)


It's not the passage of time that heals. It's what you do with that time.
Show/Hide Icons . Show/Hide Signatures
Hide
{{ title }}
{{ icon }}
{{ body }}
{{ footer }}